Virginia, 2024Damaging Winds in Virginia, September 27, 2024
September 27, 2024 · NWS AKQ · 3 events in 1 county or zone
Scattered severe thunderstorms well in advance of Tropical Storm Helene produced damaging winds across portions of south central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms well in advance of Tropical Storm Helene produced damaging winds across portions of south central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 27, 11:27 AM EST, 20 minutes earlier.
Area forecast discussion, Sep 27, 11:27 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1227 PM EDT Fri Sep 27 2024
.SYNOPSIS...
Hurricane Helene is lifting quickly northward across Georgia
this morning. The remnants of Helene will then pass well west
of the area this afternoon and evening. Drier conditions
briefly return on Saturday, followed by unsettled weather Sunday
into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 810 AM EDT Friday...
A Tornado Watch has been issued for southern portions of the
forecast area. It is in effect until 6pm. Most likely timing of
storms remains late morning through mid afternoon.
Previous Discussion..
Key Message:
- Widespread showers and isolated thunderstorms are expected
this afternoon into this evening, as Helene's circulation
lifts north into Georgia. Locally heavy rain and brief
tornadoes are the main threats.
Helene made landfall as a category 4 hurricane last night along the
Big Bend of Florida. Since landfall, Helene has quickly moved north
into central Georgia and is forecast to be near the Atlanta metro by
8am EDT this morning and into southern Kentucky by this evening.
Radar shows some light echoes across the SW third of the area early
this morning. Expect the bulk of the rainfall today will come with a
quasi warm-frontal feature lifting northward through the Carolinas
and into Virginia by early afternoon. Latest hi-res guidance shows
sharply increasing PoPs with this feature as very deep moisture
(PWATs 2-2.25") lifting into the local area as flow at the surface
and aloft strengthens considerably as Helene makes its closest
approach. Widespread cloud cover will limit surface heating but
strong theta-e advection will allow at least a few hundred J/Kg of
SBCAPE across the area this afternoon. This instability combined
with increasing shear will result in favorable conditions for
isolated tornadoes this afternoon. SPC has expanded the Slight Risk
area a bit northward on the latest update which is now generally
along and south of the US 460 corridor but also includes the Newport
News/Norfolk metro areas. A Marginal Risk includes the remainder of
the area except portions of the MD Eastern Shore which will be the
farthest removed from Helene's influence. The heaviest rainfall will
generally be west of the local area but any storms this afternoon
will have the potential to put down a lot of precip in a short
period of time. WPC has the entire area in a Marginal Risk for
excessive rainfall with the potential for areas of flash flooding,
especially in urban and poor drainage areas. The showers and storms
will lift northward this afternoon with a mid level dry slot
following close behind, shutting off the heavy precip potential
rather quickly from south to north. Additional showers are likely
across northern half of the area into the evening but the bulk of
the heavy rain and tornado threat will come this afternoon. Average
storm total rainfall will be on the lower side with around 1 inch
likely for the Piedmont, tapering to ~0.5-0.75" for the Tri Cities
SE into northeast NC. The remainder of the area will likely see 0.5"
or less but very heavy rain rates could easily drop a quick inch or
two of precip in localized areas.
Needless to say, it will be quite warm and muggy today with deep
tropical moisture moving into the area. High temps today top out in
the mid to upper 70s for inland locations and around 80 degrees near
the coast. Breezy conditions will spread northward late this morning
into the afternoon with gusts generally in the 25-30mph range. The
strongest winds will be favored over the southwest half of the area,
closer to Helene's circulation but some strong gusts are like near
the coast as well. Low temps tonight range from the mid 60s in the
Piedmont to the low 70s elsewhere.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 400 AM EDT Friday...
Key Messages:
- Mainly rain-free and warm/humid Saturday.
- Cloudier and slightly cooler Sunday, with chances of showers
returning, especially across the NW third of the area.
By Saturday, the remnants of Helene will be located over western KY
and the remnant sfc circulation will slowly fill in underneath the
upper low. Drier weather prevails outside of perhaps a few isolated
showers across the far northern counties after sunset. High temps
warm into the low-mid 80s inland mid to upper 80s along and east of
I-95. Sky cover generally be 50% or less through the daylight hours
with some increase expected N and NW after sunset. Lows Sat night in
the low to mid 60s inland with mid and upper 60s closer to the
coast.
Conditions turn more unsettled Sunday as the upper low/trough over
the OH Valley translates eastward. Increased cloud cover will shave
a few degrees off of high temperatures but remaining warm with highs
in the upper 70s to low 80s for most locations. Mid 80s are forecast
for the SE third of the area from Wakefield SE into Hampton Roads
and NE NC. Showers and a few storms are possible area-wide on Sunday
but will be favored generally along and west of I-95. Chance for
showers and perhaps an isolated storm continue Sunday evening across
the NW and N. Overnight low temps mainly in the mid to upper 60s.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 1225 PM EDT Friday...
Key Messages:
- Scattered showers and isolated storms possible Tuesday.
- Fall-like conditions may return by the middle and end of next
week behind a cold front.
The stationary upper low over the OH Valley, which is forecast to
absorb the post-tropical remnants of Helene, will finally nudge
eastward later Monday into Tuesday and open up into a trough. This
is in advance of another progressive, deep-layer trough and strong
cold front that will be moving out of north-central CONUS and
Saskatchewan/Manitoba into the midweek period.
The initial shortwave trough on Tuesday will bring somewhat
unsettled conditions and increased cloud cover. With favorable
forcing for ascent, there will likely be scattered showers across
most of the area, with the highest coverage anticipated over our NW
counties near the vort max and cooler temps aloft. Went above the
NBM for PoPs (as it tends to undergo precip coverage in these
situations), but capped them just below likely/60%. There may be
some instability around, with LREF mean CAPE around 500 J/kg. Thus,
cannot rule out a few rumbles of thunder as well. Forecast highs
range from the mid-upper 70s for most of the area, except in the
lower 80s for far SE VA and NE NC. Weak sfc low formation may also
occur Tuesday night NE of the area, though the GFS is more
progressive with the low than the ECMWF. Overall, uncertainty is low
during this period, but PoPs taper off to slight chance of less
Wednesday with highs in the mid 70s to around 80 F. There is
somewhat better consensus on a cold front crossing the area
approaching late week, with a return to more fall-like conditions by
then as high pressure builds in from the Great Lakes vicinity.
Thursday's highs (for now) are in the lower 70s.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 700 AM EDT Friday...
Mix of flying conditions across the region early this morning
with widespread IFR CIGs noted along and west of I-95. Guidance
shows deteriorating conditions with IFR likely to linger for a
few hours at RIC. SE winds increase to 10-15 kt with gusts
20-25 kt by early afternoon. Widespread showers and
thunderstorms are expected to lift northward early this
afternoon with locally reduced visibility in the heavier cells.
Lower coverage of showers is expected this evening into the
overnight with CIGs maintaining IFR to LIFR.
Outlook: Saturday will be drier with mainly VFR conditions. A
chc of showers is possible with unsettled wx Sun-Mon.
&&
.MARINE...
As of 330 AM EDT Friday...
- Small Craft Advisories remain in effect across all waters through
part of tonight for southeast winds. Occasional gusts to 35 knots
are possible across the southern waters late this afternoon through
this evening.
- Sub-advisory conditions are expected from late Saturday through
Monday.
- Another round of SCAs is possible Tuesday through Wednesday.
E to SE winds near 10 kt prevail across the waters early this
morning as Hurricane Helene is tracking north across Georgia. Helene
will continue to move quickly north through Georgia before
transitioning into an extratropical cyclone over eastern Tennessee
by this evening/tonight. Even though Helene will remain well to our
WSW, the pressure gradient will tighten later today over the waters,
allowing SE winds to increase to 15-25 kt this aftn/evening with
frequent gusts of 25-30 kt. SCAs remain in effect for all waters
through 1 AM (and have been extended until 7 AM Sat for the ocean).
The gradient relaxes early Saturday morning, allowing winds to veer
to the SSW and diminish to ~10 kt by sunrise as the remnant
circulation from Helene gets shunted NW on the northern periphery of
an upper level low over Tennessee.
Will also have to watch for convection over the waters from this
aftn-late evening, which could necessitate SMWs for 34 kt+ gusts. In
addition, can't rule out occasional gusts of 35 kt outside of any
storms between 4-10 PM. However, these won't be frequent enough to
warrant gale headlines. Local wind probs for gale gusts have
increased...but are no higher than 10% over the waters for a few
hours this evening. Seas build to 4-7 ft while waves on the bay
build to 3-5 ft before slowly subsiding later tonight. Sub-SCA south
winds are expected on Sat, with winds becoming E at ~10 kt on Sun.
However, seas may remain around 5 ft through much of Saturday before
subsiding to 3-4 ft by Sat night.
A secondary low may develop along or just off the coast on
Tuesday/Wednesday, which could bring another round of SCAs (with
northerly winds) to the waters. The high rip current risk continues
for all beaches today (and for the northern beaches on Sat).
&&
.TIDES/COASTAL FLOODING...
As of 330 AM EDT Friday...
Key Messages:
- Tidal departures will increase later today through part of
tonight (mainly on the west side of the bay and across the
upper bay) due to an increase in southeasterly winds.
- Coastal Flood Warnings have been issued from Lewisetta to
Tappahannock for this evening's high tide, with moderate tidal
flooding expected. Advisories are in effect for the bay side
of the MD Eastern Shore with Advisories/Statements for other
areas on the west side of the bay south to the James River.
- Back Bay of VA Beach (in addition to areas along the north
side of the Albemarle Sound) will likely see nuisance/minor
flooding later today-tonight.
Tidal departures continue to fall early this morning (and are
between 1.0-1.5 feet above normal), but will rise later today
through part of tonight with the expected increase in SE winds. With
the wind guidance a bit higher than it was 12-24 hrs ago, ETSS has
come up a few tenths of a foot across the Rappahannock/tidal
Potomac. Also, a decent flood tide is expected at the mouth of the
bay this evening (coinciding with the peak in the SE winds). Given
these factors, have gone ahead and issued Coastal Flood Warnings for
the tidal Potomac and upper Rappahannock for this evening's high
tide (which includes Lewisetta/Tappahannock). Windmill Pt has been
tracking a couple tenths of a foot below these two locations over
the past few tide cycles (and ETSS is forecasting minor flooding),
so went with an advisory from Lancaster County south to Mathews
County. Statements are in effect for areas along the York/James
Rivers where nuisance flooding is expected. Will keep the advisories
for the upper bay through tonight's high tide cycle. While Bishop's
head is forecast to exceed moderate flood stage, other sites should
only see minor flooding.
Lastly, will continue to watch areas adjacent to the
Currituck/Albemarle Sounds (including Back Bay of VA Beach)
today/tonight as SE winds could push already elevated water levels
up further into minor flooding thresholds. For now, have gone with a
Coastal Flood Statement for these areas but future shifts may need
to upgrade to an advisory if trends warrant.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory until 8 AM EDT Saturday for MDZ021>023.
NC...None.
VA...Flood Watch until 8 PM EDT this evening for VAZ048-060>062-
065>069-079-509-510.
Coastal Flood Advisory until 6 PM EDT this evening for
VAZ075>077-521-522.
Coastal Flood Warning from 6 PM this evening to 4 AM EDT
Saturday for VAZ075>077-521-522.
Coastal Flood Advisory until 2 AM EDT Saturday for VAZ078-085-
086.
MARINE...Small Craft Advisory until 1 AM EDT Saturday for ANZ630>632-
634>638.
Small Craft Advisory until 10 PM EDT this evening for ANZ633.
Small Craft Advisory until 7 AM EDT Saturday for ANZ650-652-
654-656-658.
&&
SYNOPSIS...RHR
NEAR TERM...AM/RHR
SHORT TERM...RHR/SW
LONG TERM...SW
AVIATION...RHR
MARINE...ERI
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 27, 7:08 AM EST, 4 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
808 AM EDT Fri Sep 27 2024
MDZ025-VAZ099-281215-
Maryland Beaches-Accomack-
808 AM EDT Fri Sep 27 2024
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
HIGH RIP CURRENT RISK.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>023-281215-
Dorchester-Wicomico-Somerset-
808 AM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ024-281215-
Inland Worcester-
808 AM EDT Fri Sep 27 2024
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and tonight.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ048-061-062-064-068-069-082>084-509>520-281215-
Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Charles City-
New Kent-Gloucester-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-
808 AM EDT Fri Sep 27 2024
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ060-090-523-281215-
Prince Edward-James City-York-
808 AM EDT Fri Sep 27 2024
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ075>077-521-522-281215-
Westmoreland-Richmond-Northumberland-Western Essex-Eastern Essex-
808 AM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EDT SATURDAY...
This Hazardous Weather Outlook is for east central Virginia and
eastern Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Coastal Flood Warning.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ078-085-086-281215-
Lancaster-Middlesex-Mathews-
808 AM EDT Fri Sep 27 2024
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Coastal Flood Advisory.
Locally heavy rainfall will be possible Friday as Tropical Cyclone
Helene, or its post tropical low tracks well west of the local area.
In addition, there is marginal risk for severe weather, with gusty
winds and brief tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ100-281215-
Northampton-
808 AM EDT Fri Sep 27 2024
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for eastern Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
HIGH RIP CURRENT RISK.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
marginal risk for severe weather, with gusty winds and brief
tornadoes the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-VAZ065>067-079-080-087>089-092-093-095>097-524-
525-281215-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Mecklenburg-Lunenburg-Nottoway-Brunswick-
Dinwiddie-Greensville-Sussex-Surry-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Newport News-Hampton/Poquoson-
808 AM EDT Fri Sep 27 2024
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
south central Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
NCZ102-VAZ098-281215-
Eastern Currituck-Virginia Beach-
808 AM EDT Fri Sep 27 2024
...TORNADO WATCH 688 IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
Tornado Watch.
HIGH RIP CURRENT RISK.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
VAZ081-281215-
Prince George-
808 AM EDT Fri Sep 27 2024
This Hazardous Weather Outlook is for south central Virginia.
.DAY ONE...Today and tonight.
Locally heavy rainfall will be possible today as Tropical Cyclone
Helene tracks well west of the local area. In addition, there is
slight risk for severe weather, with gusty winds and brief tornadoes
the main threats.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
Thunderstorm Wind, Mecklenburg
- When
- September 27, 11:47 AM EST
- Where
- Mecklenburg County, 1.38 mi S of Buffalo Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Department of Highways
- Coordinates
- 36.580, -78.630
All East bound lanes on Route 728 near the intersection with One Mile Road were closed due to a tree downed across the roadway.
Thunderstorm Wind, Mecklenburg
- When
- September 27, 12:02 PM EST
- Where
- Mecklenburg County, 1.38 mi N of Clarksville Marks Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.620, -78.570
Power line was downed on Buffalo Road in Clarksville.
Thunderstorm Wind, Mecklenburg
- When
- September 27, 12:11 PM EST
- Where
- Mecklenburg County, 0.55 mi W of Drol
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 36.820, -78.480
Tree was downed on Roberts Road in Chase City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm and Flash Flooding in South Carolina, September 27 to 28, 202416 deaths · $126 million · 31 events
- Tropical Storm in Georgia, September 27, 202414 deaths · 3 injured · $774 million · 5 events
- Tornadoes and Flash Flooding in North Carolina, September 27, 202415 injured · $1.9 million · EF3 · 24 events
- Strong Wind in Indiana, September 27, 20241 death · $31,000 · 2 events
- High Wind in Indiana, September 27, 20241 injured · $2.2 million · 59 kt wind · 27 events
- High Wind in West Virginia, September 27, 20241 injured · $5.1 million · 65 kt wind · 4 events
- Tropical Storm and Flash Flooding in Georgia, September 27, 2024$3.2 million · 9 events
- High Wind in Kentucky, September 27, 2024$745,000 · 56 kt wind · 30 events
- Flash Flooding and Flooding in Ohio, September 27, 2024$220,000 · 15 events
- Strong Wind in Tennessee, September 27, 2024$41,000 · 5 events
- Tornadoes and Damaging Wind in North Carolina, September 27, 2024$2,000 · EF1 · 3 events
- Flooding and Strong Wind in Kentucky, September 27, 2024$24,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1217331, 1217333, 1217336.